Contraceptive Pill - Weight Gain

Patient

Q: Hi,

I've been on the pill for about 3 months now and I've noticed that I've put on weight in places that I wouldn't usually e.g. my back and face? Also my boobs, bum, thighs and even stomach have become bigger. I train 8 times a week for 2 hours for swimming, plus 2 gym sessions and eat relatively healthy. I'm 15 and Mum and I don't think it's normal for me to be putting on this weight as I am really fit and most of my body mass is made up of muscle as you can imagine. So is the pill the cause of this extra weight?

Thanks so much,

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews